Get E-Book on COVID-19

Q. I feel sick and nauseous after taking eight Yaz pills. Are these side effects of taking too many pills?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 21, 2017

Hello doctor,

I decided to use birth control pills two months back. I took the whole pack and then decided I will rather stop, because of all the bad effects that they have on our body. I got my period after I stopped taking the pills, but this month I did not get my period. I had sexual intercourse twenty days back, and the condom broke. I live in a country where emergency pills are not allowed, so I took four Yaz birth control pills in the morning and another four after 12 hours. I do not even know if that works, I read and heard it does. After 3 to 5 days, I managed to get the emergency pill and took it. Now after a week, I feel sick and nauseous. I took the pregnancy test, but it was negative. I feel it is probably too early to tell. Is it possible to get pregnant, even though I had no period the previous month? Or are these just side effects of taking too many pills?

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

I see you have messed up your hormonal balance.

Your first step was absolutely right. The principle of emergency contraception is that it is a very high dose of progesterone hormone. This is the same hormone produced in the second half of periods after ovulation. This makes the inner lining of the uterus (endometrium) very thick suddenly, by a single dose. This thickness is unfavorable for the possible pregnancy.

So, the embryo that is formed just slips out without a proper place to sit. As it is a single dose, it cannot hold on, and it gives way or falls off, so you will have periods within 7 to 10 days of having pills. This is the same hormone in combination with estrogen in Yaz.

If you recollect, in the second half of periods, you have similar symptoms of nausea, vomiting, heavy headedness, bloated feeling, mood swings, depression, and breasts discomfort. As the hormone has been taken in a high dose, that too on two occasions, the symptoms are exaggerated.

You have to wait for 7 to 10 days after the intake of emergency pills for the bleeding to occur. You can try taking symptomatic treatment for gastritis, like Pantoprazole and Domperidone combination, twice a day, half an hour before food. Consult your specialist doctor, discuss with him or her and start taking medicine after their consent.

If you have crossed your expected period date by even a day, you can check your urine for pregnancy. Further confirmatory is blood serum beta-hCG (human chorionic gonadotropin).

  • Emergency pills are effective if taken within 72 hours, and maximum effectiveness is within 24 hours. When there is a delay of emergency contraception, the best method is to have IUD (intrauterine device), which is effective till five days after sex (only possible if you have had any vaginal delivery till date).
  • I would like to clarify that the safest method is taking hormonal pills. Any of the birth control pills is a combination of estrogen and progesterone, and these are the same hormones produced in your ovary every day. So, how can they be harmful? By taking these pills, you are creating an artificial hormonal atmosphere, where continuous level suppresses the ovulation and results in no pregnancy.
  • Oral contraceptive pills will give 100 % protection and can avoid all these anxious moments. They are to be avoided or used with supervision in ladies with obesity, smokers, liver problems, coagulation problems, and allergy. But I find it absolutely safe for you.

For further queries consult an obstetrician and gynaecologist online,--->https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Hello doctor,

Thank you so much for your fast reply. So, you think that most likely I feel like this because of taking the pills? My period was due, but it did not start, and also I had sexual intercourse. After which I took Yaz. So you think my period should come sometime this week? I am taking the pregnancy test every day. I am so anxious.

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

Let me tell you that it was very thoughtful of you to have taken the Yaz on time. Just relax, I am sure you will be fine.

Had you just stopped with two doses of Yaz, you would have already got periods. Periods is just a play of hormones, and you can get periods whenever you like or push it as far as you want with these hormones.

  • The doctor who knows this manipulation can control your cycle, but when you have so many pills with same effect one after other, the body gets confused.
  • As I explained, when there is no egg so early in the periods, how can the sperm alone form a pregnancy? If your mind is still not at rest, wait for few days, then have serum beta-hCG, it can diagnose even the smallest of pregnancy anywhere in the body.
  • So just relax, this anxiety can disturb the periods further. Just wait and you will do fine for sure.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
Should I take an emergency pill if I only had foreplay?
Is Pantoprazole allergy something to be concerned about?
Should I take an emergency pill if my partner used a condom?
Consult by PhoneConsult by Phone Video ChatVideo Chat

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have got bleeding after beta hCG level of 15.6. Was I pregnant?

Query: Hi doctor, My last period was a month back. I got beta hCG done due to symptoms two days back and the result was 15.6. Today, I got bleeding. Do you think I was pregnant or not in the first place?  Read Full »

Does beta hCG of 2 indicate pregnancy?

Query: Hello doctor,I had my beta hCG done yesterday. It came as 2.00. I had sex recently. Eight months ago, when I had done the same test, my beta hCG was less than 0.1. Why this increase from 0.1 to 2? Is it because I can be pregnant and the hCG is increasing gradually? Or there are other reasons as well...  Read Full »

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.